Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 12, 2021Covington County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 12, 2021, 4:49 PM CDT for Covington County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 4:49 PM CDT (21:49 UTC)
Expired
Jun 12, 2021, 5:30 PM CDT
In force
41 min
Issued by
NWS Mobile, AL

County Covington County, AL

The radar

The Ft Rucker radar (KEOX), 73 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2156 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

147 
WWUS84 KMOB 122149
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
449 PM CDT Sat Jun 12 2021
 
ALZ058-060-122230-
Covington AL-Crenshaw AL-
449 PM CDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND EASTERN COVINGTON COUNTIES UNTIL 530 PM
CDT...

At 449 PM CDT, the strong thunderstorm was located 6 miles north of
Opp, moving southeast at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Opp, Lockhart and Dozier. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8616 3153 8620 3103 8619 3101 8636
      3150 8640 3157 8617 3154 8615
TIME...MOT...LOC 2149Z 329DEG 25KT 3137 8623 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 4:01 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 12, 4:01 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
401 PM CDT Sat Jun 12 2021

.NEAR TERM UPDATE /Now Through Sunday/...An upper level trough
continues to reside over the southeastern U.S. today into Sunday.
This helps promote northwesterly flow aloft today, becoming
northerly by Sunday as upper level ridging to the west shifts
slightly east. A surface trough over the southeastern U.S. may
gradually attempt to close off into an area of low pressure by
Sunday over GA or just offshore the GA coastline, and a
weak/diffuse surface boundary dropping south across the CWA today
helps to shift surface winds from westerly to northwesterly by the
evening hours.

Isolated shower and thunderstorm activity continues to increase in
coverage across portions of the CWA. Expect these to continue to
exhibit a more pop up nature with storms generally lasting an hour
or so before collapsing and repeating the cycle. Our environment
is ripe for strong updrafts and downdrafts in storms this
afternoon and evening. Latest mesoanalysis shows generally 4,000
to 5,000j/kg of SBCAPE has developed over the region amidst
surface temperatures in the upper 80's and lower 90's, and surface
dewpoints in the middle 70's along with steep low level lapse
rates over 8C/km. Likewise, our MLCAPE is high generally between
3,000 to 3,500j/kg. Shear is rather marginal, with around 15 to
20kts effective shear present, however may eventually support some
local organization of convection into loose linear segments by
this evening (particularly when shear is "maximized" closer to
sunset as the LLJ picks up in intensity). PWAT's remain in the 1.7
to 2.0 inch range, and as such strong precip loading should be
expected with any storms today. DCAPE values generally range in
the 1,000 to 1,200j/kg range this afternoon and evening,
supporting the notion for wet microbursts with any storms. Main
hazards today continue to be locally damaging wind gusts, heavy
rainfall, and frequent lightning. A marginal risk for severe
thunderstorms remains in place for all of the CWA by the SPC.

By tonight, convection should gradually fade in intensity and
coverage to isolated to perhaps scattered showers and storms at
times. By daybreak Sunday, at best isolated showers and storms
should remain. Temperatures overnight tonight will bottom out in
the lower to middle 70's. Sunday will feature generally a similar
evolution to Saturday, with convection increasing in coverage
during the afternoon and evening hours and another shot at some
wet microbursts. There may be some slightly increased shear to
around 20 to 25kts Sunday, which may help with storm organization
a bit. Generally the same thermodynamic environment remains, but
could be modified some if enough convective overturning can occur
Saturday. Same hazards are expected with storms Sunday, including
locally damaging wind gusts, heavy rainfall, and frequent
lightning. High temperatures Sunday should top out in the upper
80's to lower 90's. A MODERATE risk of rip currents remains in
place today, becoming LOW risk on Sunday. MM/25

&&

.SHORT TERM /Sunday night Through Tuesday night/...The mid/upper
level shortwave just east of the area continues to slowly
progress southeastward and weaken as the larger trough digs
southward over the eastern Conus. The large upper high pressure
area centered over the Four Corners region will remain stationary.
Northerly to northeasterly (at times) winds aloft persist over
the region through the short term between these systems. Drier
mid/upper air on the backside of the digging eastern Conus trough
filters into much of Deep South on Monday into Tuesday. PWATs
slowly trend downward through the period, from around 2.0 inches
area-wide Sunday night to between 0.75 to 1.5 inches by late
Tuesday night. Down in the lower levels, the local area remains on
the western periphery of a weak surface trough sliding through
the Southeast while a weak surface ridge encompasses much of the
Gulf. Another weak surface trough will setup along the Eastern
Seaboard Tuesday and Tuesday night due to the aforementioned
digging trough. Moisture in the lower levels lingers across much
of the area through Monday, followed by a slight decrease on
Tuesday.

Showers and storms will likely still be ongoing as we head into
the Sunday night timeframe, but will dwindle in coverage
throughout the evening hours. Precipitation coverage on Monday
will not be quite as high as what we will see over the weekend,
but there will still be scattered showers and storms throughout
the afternoon given the lingering surface trough and ample
moisture. Precipitation coverage on Tuesday will mainly be
confined to scattered showers and storms across the southern half
of the forecast area, with isolated across the northern half.

Temperatures both Sunday and Monday nights will only fall into
the low to mid 70s areawide. High temperatures both Monday and
Tuesday will soar into the low to mid 90s. Dewpoints will
unfortunately remain in the 70s on Monday, so heat indices will
creep back up into the 102-107° range. The somewhat lower
dewpoints on Tuesday will result in heat indices in the 98-103°
range. /22

&&

.EXTENDED TERM /Wednesday Through Saturday/...The upper ridge
over the western CONUS and upper trough over the east coast will
largely prevail. The drier air will continue to filter into the
region from the north through midweek, so only expecting isolated
showers and storms along and south of I-10 on Wednesday with dry
conditions area-wide on Thursday. Expecting a typical, summertime
diurnal pattern to return late in the week, with daily chances of
showers and storms developing over the Gulf and along the coast
in the morning spreading inland through the day Friday and
Saturday. However, the models are indicating a disturbance
entering the Gulf of Mexico, bringing a plethora of moisture along
with it to the northern Gulf coast on Saturday. The GFS looks to
be further east with this feature moving the rain into the
northern central Gulf region, while the ECMWF at this point is
targeting to the northwest Gulf. We will monitor this as the
forecast unfolds for late next week depending on how this
disturbance develops. There could be a big increase in PoPs and
associated heavy rain potential as model PWATs increase to be
between 2.5-3.0 inches along the Gulf coast. However, it is still
too early to know exactly when and where this might occur being
at the tail end of the forecast period. Temperatures will be a
touch cooler through the extended. /22

&&

.MARINE...Light to moderate westerly flow continues over the
marine area through Monday, returning to more southwesterly by
Tuesday. Small craft should continue to exercise caution this
evening over the offshore gulf waters. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 12, 1:41 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
141 PM CDT Sat Jun 12 2021

FLZ205-206-121930-
Okaloosa Inland FL-Okaloosa Coastal FL-
141 PM CDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 230 PM CDT...

At 141 PM CDT, the strong thunderstorm was located over Ocean City,
moving southeast at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3039 8671 3040 8672 3040 8666 3041 8666
      3041 8672 3053 8678 3064 8652 3045 8642
      3052 8650 3047 8648 3043 8655 3046 8660
      3041 8659 3040 8663 3039 8652 3042 8649
      3041 8644 3038 8640
TIME...MOT...LOC 1841Z 331DEG 23KT 3044 8661
Special weather statement, Jun 12, 2:13 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
213 PM CDT Sat Jun 12 2021

ALZ266-FLZ202-122000-
Baldwin Coastal AL-Escambia Coastal FL-
213 PM CDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL ESCAMBIA COUNTY UNTIL 300 PM CDT...

At 212 PM CDT, the strong thunderstorm was located 8 miles southwest
of Warrington, moving east at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Perdido Beach.

LAT...LON 3031 8756 3030 8753 3030 8750 3031 8744
      3032 8754 3041 8744 3040 8745 3037 8744
      3040 8741 3033 8722 3033 8715 3031 8727
      3033 8730 3034 8728 3034 8731 3032 8732
      3032 8734 3028 8751
TIME...MOT...LOC 1912Z 292DEG 26KT 3029 8736
Special weather statement, Jun 12, 2:40 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 PM CDT Sat Jun 12 2021

ALZ262-264-122030-
Baldwin Central AL-Baldwin Inland AL-
240 PM CDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN COUNTY UNTIL 330 PM CDT...

At 240 PM CDT, the strong thunderstorm was located near Stapleton, or
6 miles northeast of Spanish Fort, moving southeast at 20 mph.

Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Spanish Fort, Robertsdale, Loxley, Stapleton, Summerdale and
Silverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3069 8793 3069 8794 3075 8792 3075 8795
      3074 8794 3069 8795 3070 8795 3075 8799
      3079 8792 3080 8792 3086 8782 3057 8750
      3040 8775
TIME...MOT...LOC 1940Z 323DEG 19KT 3075 8786
Special weather statement, Jun 12, 3:23 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
323 PM CDT Sat Jun 12 2021

ALZ057-058-122115-
Butler AL-Crenshaw AL-
323 PM CDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
BUTLER AND CRENSHAW COUNTIES UNTIL 415 PM CDT...

At 323 PM CDT, the strong thunderstorm was located 5 miles south of
Highland Home, or 11 miles north of Luverne, moving southeast at 30
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Luverne, Brantley, Rutledge, Glenwood, Petrey and Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8630 3151 8640 3153 8640 3152 8663
      3194 8659 3198 8630 3197 8630 3197 8626
      3186 8618 3183 8618 3179 8620 3179 8615
      3166 8615 3166 8616 3165 8616 3162 8618
      3162 8615 3155 8615
TIME...MOT...LOC 2023Z 334DEG 24KT 3188 8633
Special weather statement, Jun 12, 3:58 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
358 PM CDT Sat Jun 12 2021

ALZ264-266-FLZ201>206-122200-
Baldwin Coastal AL-Baldwin Central AL-Okaloosa Inland FL-
Escambia Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
358 PM CDT Sat Jun 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...SOUTHWESTERN OKALOOSA...CENTRAL
SANTA ROSA AND SOUTHERN ESCAMBIA COUNTIES UNTIL 500 PM CDT...

At 358 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles north of Roeville to near Summerdale, and
moving southeast at 25 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Ferry Pass, Brent, West Pensacola, Wright, Fort Walton Beach, Ensley,
Warrington, Gonzalez, Eglin AFB, Foley, Pace, Milton, Orange Beach,
Goulding, Mary Esther, Robertsdale, Bagdad, Ocean City, Lake Lorraine
and Lillian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3056 8786 3090 8706 3042 8649 3033 8713
      3033 8718 3041 8666 3036 8720 3044 8688
      3060 8702 3057 8700 3058 8718 3032 8726
      3032 8721 3025 8777 3024 8776 3024 8777
TIME...MOT...LOC 2058Z 295DEG 23KT 3075 8697 3048 8774
Special weather statement, Jun 12, 4:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
449 PM CDT Sat Jun 12 2021

ALZ058-060-122230-
Covington AL-Crenshaw AL-
449 PM CDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND EASTERN COVINGTON COUNTIES UNTIL 530 PM
CDT...

At 449 PM CDT, the strong thunderstorm was located 6 miles north of
Opp, moving southeast at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Opp, Lockhart and Dozier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8616 3153 8620 3103 8619 3101 8636
      3150 8640 3157 8617 3154 8615
TIME...MOT...LOC 2149Z 329DEG 25KT 3137 8623

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:48 PM CDTSpecial Marine WarningMOB42 min
Jun 12, 1:45 PM CDTSpecial Marine WarningMOB45 min
Jun 12, 2:40 PM CDTSpecial Weather StatementMOBBaldwin50 min
Jun 12, 3:23 PM CDTSpecial Weather StatementMOBCrenshaw52 min
Jun 12, 4:34 PM CDTSpecial Marine WarningMOB41 min
Jun 12, 4:50 PM CDTSpecial Weather StatementMOBButler40 min
Jun 12, 5:33 PM CDTSpecial Weather StatementMOBConecuh42 min
Jun 12, 6:22 PM CDTSpecial Weather StatementMOBCovington38 min
Jun 12, 6:56 PM CDTSevere Thunderstorm WarningMOBCovington, Escambia23 min
Jun 12, 1:41 PM CDTSpecial Weather StatementMOBOkaloosa49 min
Jun 12, 1:44 PM CDTSevere Thunderstorm WarningMOBOkaloosa29 min
Jun 12, 2:13 PM CDTSpecial Weather StatementMOBEscambia47 min
Jun 12, 3:58 PM CDTSpecial Weather StatementMOBEscambia, Santa Rosa62 min
Jun 12, 6:03 PM CDTSpecial Weather StatementMOBSanta Rosa42 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.